Bilateral pulmonary embolisms

. I am 43 years old, and never had DVT, 6 weeks ago i was rushed to a&e with severe breathlessness, and d dimer showed riak of a clot, ct scan confirmed bilateral pulmonary embolisms.There is history of clots causing strokes/ heartattacks in my family, do I have any say if I want to stay on these rivaroxaban? I just think the risk of me coming off some sort of a/c is too high, especially as I had no warning and it will more than likely happen again. Since being on rivaroxaban I have felt better than I have in years, no backache, no excessive sweating, no shortness of breath. So I really do not want to be taken off this medication and just left to go it alone and risk it happening again, I was very lucky this time ... I might not be next time

6 Replies

  • Hi I have Hughes syndrome which means I clot very easily, my dad and also my uncle have also had DVT's

    I have had a heart attack at 52, DVT'S and late miscarriages because of clots in the placenta.

    I am on Warfarin for life which I am really glad about, as would definitely be at risks of other clots

    The Drug I think the Doctors have prescribed for you is one of the new Anticoagulants.

    Have they suggested you come off it ? I am not a Doctor but would be surprised if the took you off it.

    Take a look at the Hughes syndrome web site on healthunlocked may give you some answers

  • Hiya daisyd, I'm on the new medication yes, and tbh I have never felt better. They haven't suggested I come off it, but am worried that at my 6 months review they may suggest it. But I honestly wouldnt feel happy if they did this, as this could happen to me again a few weeks, months down the line and I might not be as lucky. Bit as you say I would be very surprised if they took me off some sort of medication now. Thankyou for your reply :)

  • Hi there, I'm also on rivaroxaban and like you am very prone to dvt's and pe's but I must agree with you since coming off warfrine and being put on rivaroxaban I've never felt better but I don't think they will take you of it because it's easier to control plus your gp can't take you off it, it needs to be your consultant and like I say if it's working and easily controlled because you don't need your inr monitored they will keep you on it but as you know it's a lifetime drug and I'm sure they've told you not to miss a dose as it goes out of your system in 24hrs, so when you go for your next check up just be straight with them and tell them that your happy being on rivaroxaban because your healths your wealth, hope everything works out for you...... Jim.

  • Thankyou Jim. How long have you been on medication for? I'm on my 9th week and I find these tablets great. My health was so terrible before all of this, but now I'm slowly feeling better than I have for years. Yes I thought I was right in thinking its not my gp's decision. Thankyou for replying .... Paula :)

  • Hi Paula, I've been on the rivaroxaban for bout a year and a half now it was not long out I think in February 2013 so it wasn't long after that when my consultant put me on it because my warfrine had stopped working as I was constantly clotting, so like I say nothing has happened since so it's a very good drug, hope your health stays in good shape..... Jim.

  • I have exact same age and same story like you Nanny, I have cough which is really scarring me. Is it normal to have cough during PE, I am on same medication like you, very scared for its reoccur, I m on medication for 6 months m so no worries at least 6 months what w I'll happen afterward is scary, it a me to me with out a year symptoms. And t hey misdiagnosed as pneumonia after two finally ER sort out its Dvt and PE.

You may also like...